Flash Flood, Perry
- When
- July 3, 3:31 PM CST
- Where
- Perry County, 6.22 mi S of Hollis to 6.54 mi S of Hollis
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.780, -93.120
Water was over roadways in the area.
A cold front moved slowly toward Arkansas from the north to begin July. On the 3rd, the front made it to the Arkansas and Missouri border and stalled.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved slowly toward Arkansas from the north to begin July. On the 3rd, the front made it to the Arkansas and Missouri border and stalled. Thunderstorms erupted during the afternoon, with a few storms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 3, 1:20 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 PM CDT THU JUL 3 2008 .DISCUSSION... AFTERNOON CONVECTION SPOTTY OVER AR...WITH SHEARED UPPER ENERGY WEAKENING...AS THE UPPER TROUGH MOVES EAST. A SMALL AREA OF CONVECTION WAS OVER SOUTH AR DUE TO HEATING AND CONVERGENT FLOW...AND WEAK UPPER ENERGY. THE PREFRONTAL TROUGH HAS DISSIPATED OVER CENTRAL AR. TEMPS WHERE WARMING TO AROUND TO LOWER 90S...AND MORE POP UP CONVECTION WILL BE POSSIBLE THIS AFTERNOON TO EARLY EVENING. THE COLD FRONT WAS OVER CENTRAL MO...AND AT THIS TIME NOT DEVELOPING MUCH CONVECTION...BUT SHOULD PICK UP THROUGH THE AFTERNOON HEATING. THE UPPER LEVEL ENERGY CONTINUED TO SHEAR OUT OVER SOUTHERN MO TO AR. MOIST AND UNSTABLE AIRMASS REMAINS OVER AR WITH DEW POINT TEMPS IN THE UPPER 60S...PRECIP WATER VALUES OVER AN INCH...AND LI VALUES -3 TO -5. A WEAK SOUTHWEST LOW LEVEL JET WAS ALSO NOTED AT 2K TO 5K FT AROUND 20 KNTS. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT EXPECT AFTERNOON TO EARLY EVENING ISOLATED CONVECTION OVER AR...ESPECIALLY SOUTH AND NORTH...SO WILL HAVE EVENING PERIOD TO COVER THIS. SHORT RANGE MODELS DO INDICATE THE SHEARED LIFT...THEN SOME POSSIBLE IN THE NORTHWEST FLOW...TO DRIFT OVER AR. ALSO THE WEAKENING FRONT IS FORECAST TO SAG SOUTH TO CENTRAL AR FRIDAY MORNING...AND SHOULD BE THE FOCUS OF CONVECTION. SOME UNCERTAINTY IN AMOUNT AND COVERAGE OF CONVECTION...AS WELL AS QPF AMOUNTS. HAVE USED CHANCE POPS TO SLIGHT FOR THE ENTIRE STATE. THREAT FOR ANY SEVERE STORMS REMAIN LOW WITH LIMITED LIFT. INTO SATURDAY... THE BOUNDARY IS EXPECTED TO WASH OUT OVER AR...BUT MODELS DO SHOW SOME POSSIBLE ENERGY IN THE NW UPPER FLOW...SO POPS HAVE BEEN HELD INTO SATURDAY. THE CHANCE OF RAIN SHOULD END SATURDAY LATE EVENING AS THE UPPER RIDGE BUILDS IN FOR SUNDAY. HOT AND DRY FOR SUNDAY AND MONDAY. && .LONG TERM...TUESDAY THROUGH THURSDAY A SUMMER LIKE PATTERN WILL BE IN PLACE FOR THE LONG TERM. AN UPPER LEVEL RIDGE WILL RETURN TO THE REGION...WITH DIURNAL PRECIPITATION EXPECTED EACH DAY. A FEW DISTURBANCE WILL MOVE THROUGH THE AREA DURING THE LONG TERM...KEEPING SLIGHT POPS IN THE FORECAST THROUGH THURSDAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE LONG TERM...WITH HIGHS IN THE LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 88 67 88 / 50 50 40 20 CAMDEN AR 70 92 71 92 / 20 30 30 30 HARRISON AR 67 85 64 88 / 60 40 30 20 HOT SPRINGS AR 70 90 70 90 / 30 50 40 30 LITTLE ROCK AR 70 90 69 89 / 40 50 50 30 MONTICELLO AR 70 92 71 91 / 20 30 40 30 MOUNT IDA AR 70 89 69 91 / 30 50 40 20 MOUNTAIN HOME AR 68 86 65 87 / 60 40 30 20 NEWPORT AR 70 88 67 88 / 50 50 40 30 PINE BLUFF AR 70 92 70 90 / 30 40 40 30 RUSSELLVILLE AR 69 88 67 89 / 40 50 40 20 SEARCY AR 70 89 68 88 / 50 50 50 30 STUTTGART AR 70 91 70 89 / 40 50 50 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 3 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL- 500 AM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT CONTINUES TO DROP DOWN FROM THE NORTH THIS MORNING WITH A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING TO PARTS OF THE NATURAL STATE. THE BEST CHANCES OF SEEING PRECIPITATION TODAY WILL BE ACROSS THE NORTHERN PART OF THE STATE AS THE FRONT APPROACHES. AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ON THIS FRONT TONIGHT WHICH WILL NUDGE IT FURTHER SOUTH AND BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHERN HALF OF THE STATE. WHILE A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SOME HAIL...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE FRONT WILL SLOW TO A CRAWL TONIGHT AS IT BECOMES PARALLEL TO THE UPPER LEVEL WIND FLOW WHICH WILL INCREASE THE CHANCES OF LOCALLY HEAVY RAIN ACROSS THE NORTH DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAIN POSSIBLE OVER THE NORTH...WILL BE ONGOING FRIDAY MORNING. THE FRONT WILL BE LOCATED ROUGHLY FROM FORT SMITH TO MEMPHIS WHEN IT WILL BEGIN TO STALL WITH A CONTINUING CHANCE OF PRECIPITATION. ONCE AGAIN THE BEST CHANCES WILL BE OVER THE NORTH. RAIN CHANCES WILL CONTINUE FRIDAY NIGHT INTO SATURDAY...BEFORE THE FRONT BEGINS TO DISSIPATE. RAIN CHANCES WILL DECREASE DURING THE EVENING HOURS SATURDAY...BUT WITH PLENTY OF MOISTURE LEFT ACROSS THE STATE...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE STATE IN THE WAKE OF THE FRONT AND REMAIN THROUGH THE REMAINDER OF THE PERIOD. ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE DAY IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 PM CDT THU JUL 3 2008 ARZ039-032140- PERRY- 342 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR PERRY COUNTY UNTIL 445 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF JESSIEVILLE THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN PERRY COUNTY...ESPECIALLY ALONG STATE HIGHWAY 7. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREA. MOTORISTS SHOULD BE ADVISED TO EXPECTED REDUCED VISIBILTY DUE TO THE VERY HEAVY RAIN. 57
The Little Rock radar (KLZK), 79 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
4 thunderstorm wind, 2 lightning, 1 flash flood, 1 hail. Local standard time, as filed.
Water was over roadways in the area.
Trees were blown down.
Numerous trees were blown down over roads.
Numerous transformers were out because of lightning strikes. One structure fire was started by an exploding transformer.
Trees and power lines were blown down.
An outbuilding received damage due to lightning.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124588, 124590, 124589, 124597, 129296, 124595, 127438, 124591.